On the Landau-Kolmogorov inequality between $$$\| f' \|_{\infty}$$$, $$$\| f \|_{\infty}$$$ and $$$\| f''' \|_1$$$

D. Skorokhodov (Oles Honchar Dnipro National University), https://orcid.org/0000-0001-8494-5885

Abstract


We solve the Landau-Kolmogorov problem on finding sharp additive inequalities that estimate $$$\| f' \|_{\infty}$$$ in terms of $$$\| f \|_{\infty}$$$ and $$$\| f''' \|_1$$$. Simultaneously we solve related problems of the best approximation of first order differentiation operator $$$D^1$$$ by linear bounded ones and the best recovery of operator $$$D^1$$$ on elements of a class given with error.

Keywords


the Landau-Kolmogorov problem; the Stechkin problem; best recovery of operator; modulus of continuity of operator

Full Text:

PDF

References


Arestov V.V. "Uniform regularization of the problem of calculating the values of an operator", Math. Notes, 1977; 22(2): pp. 618-626. doi:10.1007/BF01780971

Arestov V.V. "Approximation of unbounded operators by bounded operators and related extremal problems", Russian Math. Surveys, 1996; 51(6): pp. 1093-1126. doi:10.1070/RM1996v051n06ABEH003001

Arestov V.V., Gabushin V.N. "The best approximation of unbounded operators by the bounded ones", Izv. vuzov. Matematika, 1995; 11: pp. 42-63. (in Russian)

Babenko V.F., Kofanov V.A., Pichugov S.A. "On additive inequalities between intermediate derivatives of functions, defined on a finite interval", Ukrainian Math. J., 1997; 49(5): pp. 619-678. (in Russian) doi:10.1007/BF02486450

Babenko V.F., Korneichuk N.P., Kofanov V.A., Pichugov S.A. Inequalities for derivatives and their applications, Naukova dumka, Kyiv, 2003; 590 p. (in Russian)

Babenko Yu.V. "Pointwise inequalities of Landau-Kolmogorov type for functions defined on a finite segment", Ukrainian Math. J., 2001; 52(2): pp. 270-275. doi:10.1023/A:1010469004645

Babenko Yu.V. "Exact inequalities of Landau type for functions with second derivatives from Orlich spaces", Res. Math., 2001; 5(2): pp. 238-243. (in Russian)

Babenko Yu.V., Skorokhodov D.S. "The Kolmogorov and Stechkin problems for classes of functions whose second derivative belongs to the Orlicz space", Math. Notes, 2012; 91(2): pp. 161-171. doi:10.1134/S000143461201018X

Babenko Yu., Skorokhodov D. "Stechkin's problem for differential operators and functionals of first and second orders", J. Approx. Theory, 2013; 167: pp. 173-200. doi:10.1016/j.jat.2012.12.003

Bojanov B., Naidenov N. "Examples of Landau-Kolmogorov inequality in integral norms on a finite interval", J. Approx. Theory, 2002; 117(1): pp. 55-73. doi:10.1006/jath.2002.3687

Burenkov V.I. "Exact constants in inequalities for norms of intermediate derivatives on a finite interval", Proc. Steklov Inst. Math., 1980; 156: pp. 23-30.

Burenkov V.I. "Exact constants in inequalities for norms of intermediate derivatives on a finite interval. II", Proc. Steklov Inst. Math., 1986; 173: pp. 39-50.

Burenkov V.I., Gusakov V.A. "On sharp constants in inequalities for the modulus of a derivative", Proc. Steklov Inst. Math., 2003; 243: pp. 98-119.

Chui C.K., Smith P.W. "A note on Landau's problem for bounded intervals", Amer. Math. Monthly, 1975; 82(9): pp. 927-929. doi:10.1080/00029890.1975.11993983

Eriksson B.O. "Some best constants in the Landau inequality on a finite interval", J. Approx. Theory, 1998; 94(3): pp. 420-454. doi:10.1006/jath.1998.3203

Hadamard J. "Sur le module maximum d'une fonction et de ses derivees", C.R. Soc. Math. France, 1914; 41: pp. 68-72. (in French)

Hardy G.H., Littlewood J.E. "Contribution to the arithmetic theory of series", Proc. London Math. Soc., 1913; 11(1): pp. 411-478. doi:10.1112/plms/s2-11.1.411

Kallioniemi H. "The Landau problem on compact intervals and optimal numerical differentiation", J. Approx. Theory, 1990; 63(1): pp. 72-91. doi:10.1016/0021-9045(90)90115-7

Korneichuk N.P., Babenko V.F., Ligun A.A. Inequalities for derivatives and their applications, Nova Science Publishers, 1996.

Kwong M.K., Zettl A. "Norm inequalities for derivatives and differences", Lecture notes in mathematics, 1993; 1536: 150 p.

Landau E. "Einige Ungleichungen für zweimal differentiierbare Funktionen", Proc. London Math. Soc., 1913; 13(2): pp. 43-49. (in German) doi:10.1112/plms/s2-13.1.43

Milovanović G.V., Mitrinović D.S., Rassias Th.M. Topics in polynomials: Extremal problems, inequalities, zeros, World Scientific Publ., Singapore, 1994.

Naidenov N. "Landau-type extremal problem for the triple $$$\| f \|_{\infty}$$$, $$$\| f' \|_p$$$, $$$\| f'' \|_{\infty}$$$ on a finite interval", J. Approx. Theory, 2003; 123(2): pp. 147-161. doi:10.1016/S0021-9045(03)00081-9

Naidenov N. "On an extremal problem of Kolmogorov type for functions from $$$W_{\infty}^4([a,b])$$$", East J. Approx., 2003; 9(1): pp. 117-135.

Sato M. "The Landau inequality for bounded intervals with $$$f^{(3)}$$$ finite", J. Approx. Theory, 1982; 34(2): pp. 159-166. doi:10.1016/0021-9045(82)90089-2

Shadrin A.Yu. "To the Landau-Kolmogorov problem on a finite interval", Proc. Int. Conf. "Open Problems in Approximation Theory", Vonesta Voda, 1993; pp. 192-204.

Shadrin A. "The Landau–Kolmogorov inequality revisited", Discrete and Continuous Dynamical Systems, 2014; 34(3): pp. 1183-1210. doi:10.3934/dcds.2014.34.1183

Stechkin S.B. "Inequalities between norms of derivatives of arbitrary function", Acta scient. math., 1965; 26: pp. 225-230. (in Russian)

Stechkin S.B. "Best approximation of linear operators", Math. Notes, 1967; 1(2): pp. 91-99.

Zvyagintsev A.I. "Kolmogorov inequalities for $$$n = 4$$$", Latvian Matemat. Ezhegodnik, 1982; 26: pp. 165-175. (in Russian)

Zvyagintsev A.I., Lepin A.Ya. "On exact Kolmogorov inequalities between upper bounds of function derivatives in the case $n = 3$", Latvian Matemat. Ezhegodnik, 1982; 26: pp. 176-181. (in Russian)




DOI: https://doi.org/10.15421/241906

  

Refbacks

  • There are currently no refbacks.


Copyright (c) 2019 D. Skorokhodov

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.


Registered in

More►


ISSN (Online): 2664-5009
ISSN (Print): 2664-4991
DNU